Alert archive / North Carolina / Flash Flood Warnings in 1998
Flash Flood Warning 33, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at Aug 31, 1998, 12:14 AM EDT for Robeson County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 31, 1998, 12:14 AM EDT (04:14 UTC)
- Expired
- Aug 31, 1998, 2:30 AM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Robeson County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 2071 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILM 310416 FFWILM NCC155-310630- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING FOR URBAN FLOODING NATIONAL WEATHER SERVICE WILMINGTON NC 1214 AM EDT MON AUG 31 1998 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A... * FLOOD WARNING FOR... CENTRAL ROBESON COUNTY IN SOUTHEASTERN NORTH CAROLINA * UNTIL 230 AM EDT * AT 1210 AM EDT WILMINGTON DOPPLER RADAR INDICATED OVER THREE AND A HALF INCHES OF RAIN HAD FALLEN IN THE AREA AROUND PEMBROKE SINCE 11 PM. A STRONG THUNDERSTORM WILL MOVE VERY SLOWLY EAST THROUGH 130 AM AND COULD DROP ANOTHER TWO INCHES OF RAIN. DO NOT DRIVE THROUGH FLOODED AREAS. SHALLOW...SWIFTLY FLOWING WATER CAN WASH A CAR FROM A ROADWAY. ALSO...THE ROADBED MAY NO6T BE INTACT UNDER THE WATER. IF YOUR VEHICLE STALLS...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. LGE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 8:50 PM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, Aug 30, 8:50 PM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 850 PM EDT SUN AUG 30 1998 RAH/CAE: UPPER 70S AGN CST. CWF: SOME ADJUSTMENTS NEEDED TO START W/LOWER END. SCA MGT NOT B REALIZED TIL MON. DIR CUD GO WNW BY MON MRNG. REASONS ARE BLO. ZNS: WIDLEY SCTD TSRA STL ONGOING OVER INL CNTYS. HVY RAIN THE MAIN CULPRIT. SHU C THIS DIMINISH IN THE NEXT FEW HRS. CUD KP SML POP FO INL TIL MIDNGT IF ACTN SI STL GOING BY PRESSTIME. DWPTS RUNNG 2-3 DEGS HIER THAN FWC PER 3 HR TREND AT THE CST. FURTHER INL...WHR RA HAS OCCURRED...DWPTS RUNNG IN THE LOWER 70S. LUKS LIKE A WK MESO LOW ALONG NC-SC BRDR NR DIL-ROB CNTY. RUC2 HINTED @ THIS FTRE. WK SFC TROF TO MOV INTO THE CWA BY MON MRNG. THOSE LOWER DWPTS CUD B ADVECTED INTO THE CSTL RGNS ALLOWG FOR MINS TO DROP SOME IF RUC2 IS CORRECT. FG-BR WL FRM ESP IN RA COOLED AREAS. CWF: AS WELL STATED BY AFDCHS...THGS A BIT OVERDONE SO FAR AS DANIELLE SLOWLY EDGG CLOSER. SWELLS 3-4 FT ATTM. CUD STL C THGS HIT SCA CRITERIA BY MON MRNG. SSW DIR ATTM CUD ACTUALLY B TURNED TO WNW BY MON MRNG & AM TENDING TO LEAN THAT WAY ATTM. ANY OBJECTIONS?. SPDS OVNGT LUK TO DEC A BIT AS WELL. VWP HAD NNW DIR ABV 4K FT. THANX TO MHX FOR HELP W/88D & COORDf CALL. MUCH APPRECIATED!. JOE
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 4:04 PM EDT | Severe Thunderstorm Warning | ILM | Robeson | 46 min |
| Aug 31, 5:41 PM EDT | Flash Flood Warning | ILM | Bladen | 2 hr |
Nearby
Flash Flood Warnings in North Carolina, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.